Oklahoma, 2005Hail in Oklahoma, August 24, 2005
August 24, 2005 · NWS TSA · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 24, 4:37 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 24, 4:37 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT WED AUG 24 2005
.MESOSCALE UPDATE...
THE SEVERE THUNDERSTORM IN SOUTHWEST LATIMER COUNTY HAS BECOME
A POTENTIALLY DANGEROUS STORM. THE CELL HAS DEVELOPED A
PERSISTENT LOW AND MID-LEVEL MESOCYCLONE...WHICH HAS IN TURN
HELPED TO FORCE A VERY STRONG UPDRAFT. THIS ALL SUGGESTS THE
POTENTIAL FOR DAMAGING DOWNBURSTS AND VERY LARGE HAIL...A TRIPLE
BODY SCATTER SPIKE HAS BEEN NOTED IN THE CELL.
THE STORM IS NEARLY STATIONARY AND WILL PRODUCE LOCALLY VERY HEAVY
RAIN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 8
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Aug 24, 2:45 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT WED AUG 24 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA ONE...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA TWO...WEST AND NORTHWEST OF TULSA.
ONSET...AFTER 5 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST OF TULSA.
ONSET...AFTER 4 PM.
DISCUSSION...
AN OLD OUTFLOW BOUNDARY STRETCHING WEST TO EAST ACROSS PITTSBURG
LATIMER AND LE FLORE COUNTIES WAS THE FOCUS OF ONGOING CONVECTION AT
LATE AFTERNOON. THIS CONVECTION WILL ENABLE SLOW MOVING PULSE
SEVERE STORMS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR INTO THE
EARLY EVENING HOURS FOR SOUTHEASTERN OKLAHOMA.
IN ADDITION...A WEAK UPPER DISTURBANCE CONTINUES TO APPROACH FROM
THE WEST. THIS FEATURE IS EXPECTED TO IGNITE THUNDERSTORMS TO THE
WEST OF THE TULSA FORECAST AREA LATE THIS AFTERNOON. AS THE
THUNDERSTORMS MOVE EAST THIS EVENING THEY WILL BECOMING MORE
WIDESPREAD. NORTHWESTERN PARTS OF THE TULSA FORECAST AREA ARE THE
MOST VULNERABLE.
FORECAST WIND POTENTIAL INDICES SUGGEST THUNDERSTORM WINDS UP TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.
THE AREA OF PRIMARY CONCERN IS NEAR THE KANSAS OKLAHOMA BORDER
OVERNIGHT. THIS SAME AREA HAS EXPERIENCED HEAVY RAINS
RECENTLY...AND WILL BE CLOSELY MONITORED FOR AN INCREASE IN THE
FLOOD FLOOD RISK.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
OKLAHOMA BY LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN THROUGH THE FORECAST
PERIOD AS WEAK BOUNDARIES WILL REMAIN IN AND NEAR THE FORECAST
AREA. HIGH AFTERNOON HEAT INDEX VALUES WILL ALSO REMAIN LIKELY
THROUGH SATURDAY...ESPECIALLY OVER SOUTHEAST OKLAHOMA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 24, 1:23 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT WED AUG 24 2005
OKZ076-242000-
LE FLORE OK-
223 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHEAST OF BIG CEDAR...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND WHITESBORO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 24, 2:45 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005
OKZ054-059-250400-
OSAGE-PAWNEE-
345 PM CDT WED AUG 24 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
742 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...
IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES
IN NORTHEAST OKLAHOMA
OSAGE... PAWNEE...
THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Special weather statement, Aug 24, 2:58 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 24 2005
OKZ075-242130-
LATIMER OK-
358 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BENGAL...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 24, 4:16 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT WED AUG 24 2005
OKZ075-242245-
LATIMER OK-
516 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF YANUSH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY...YANUSH...HIGGINS
AND DAMON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Hail, Latimer
- When
- August 24, 4:45 PM CST to 5:05 PM CST
- Where
- Latimer County, 1 mi W of Higgins
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.800, -95.467
A nearly stationary supercell thunderstorm produced hail for about 20 minutes, the largest of which was baseball size.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, August 24 to 26, 2005$760,000 · 11 events
- Flash Flooding and Hail in Kansas, August 24 to 26, 2005$125,000 · 1.5 in hail · 32 events
- Flooding and Hail in Kansas, August 24 to 25, 2005$19,000 · 1.5 in hail · 31 events
- Hail and Damaging Wind in Oklahoma, August 24, 20051 in hail · 5 events
- Damaging Winds in Kansas, August 24, 200570 kt wind · 3 events
- Flood and Damaging Wind in Texas, August 24, 2005$7,000 · 50 kt wind · 2 events
- Flash Flooding in South Carolina, August 24, 20052 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 24, 20052 events
- Damaging Winds in Arkansas, August 24, 200550 kt wind · 2 events
- Damaging Wind in Arkansas, August 24, 200550 kt wind · 1 event
- Lightning Strike in Alabama, August 24, 20051 event
- Hail in Arizona, August 24, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472715.